Modelling fractal waves on shallow water surfaces via local fractional Korteweg-de Vries equation. (English) Zbl 1468.76016

Summary: A mathematical model of fractal waves on shallow water surfaces is developed by using the concepts of local fractional calculus. The derivations of linear and nonlinear local fractional versions of the Korteweg-de Vries equation describing fractal waves on shallow water surfaces are obtained.


76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
35Q53 KdV equations (Korteweg-de Vries equations)
35R11 Fractional partial differential equations
Full Text: DOI


[1] Boussinesq, J., Essai sur la Théorie des Eaux Courantes. Essai sur la Théorie des Eaux Courantes, Mémoires Présentés par Divers Savants à l’Académie des Sciences de l’Institut National de France, 23 (1877), Imprimerie Nationale · JFM 09.0680.04
[2] Korteweg, D. J.; de Vries, G., XLI. On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves, The London, Edinburgh, and Dublin Philosophical Magazine and Journal of Science, 39, 240, 422-443 (1895) · JFM 26.0881.02
[3] Canosa, J.; Gazdag, J., The Korteweg-de Vries-Burgers equation, Journal of Computational Physics, 23, 4, 393-403 (1977) · Zbl 0356.65107
[4] Boyd, J. P., Solitons from sine waves: analytical and numerical methods for non-integrable solitary and cnoidal waves, Physica D: Nonlinear Phenomena, 21, 2-3, 227-246 (1986) · Zbl 0611.35080
[5] Tsutsumi, M.; Mukasa, T.; Iino, R., On the generalized Korteweg-de Vries equation, Proceedings of the Japan Academy, 46, 9, 921-925 (1970) · Zbl 0224.35045
[6] Dodd, R.; Fordy, A., The prolongation structures of quasipolynomial flows, Proceedings of the Royal Society of London A: Mathematical and Physical Sciences, 385, 1789, 389-429 (1983) · Zbl 0542.35069
[7] Calogero, F.; Degasperis, A., Spectral Transform and Solitons: Tools to Solve and Investigate Nonlinear Evolution Equations (1982), New York, NY, USA: North-Holland, New York, NY, USA · Zbl 0501.35072
[8] Johnson, R. S., On the inverse scattering transform, the cylindrical Korteweg-de Vries equation and similarity solutions, Physics Letters A, 72, 3, 197-199 (1979)
[9] Segal, G., The geometry of the KdV equation, International Journal of Modern Physics A, 6, 16, 2859-2869 (1991) · Zbl 0741.35073
[10] Wadati, M., Stochastic Korteweg-de Vries equation, Journal of the Physical Society of Japan, 52, 8, 2642-2648 (1983)
[11] Miura, R. M., Korteweg-de Vries equation and generalizations. I. A remarkable explicit nonlinear transformation, Journal of Mathematical Physics, 9, 8, 1202-1204 (1968) · Zbl 0283.35018
[12] Miles, J. W., The Korteweg-de Vries equation: a historical essay, Journal of Fluid Mechanics, 106, 131-147 (1981) · Zbl 0468.76003
[13] Momani, S.; Odibat, Z.; Alawneh, A., Variational iteration method for solving the space- and time-fractional KdV equation, Numerical Methods for Partial Differential Equations, 24, 1, 262-271 (2008) · Zbl 1130.65132
[14] El-Wakil, S. A.; Abulwafa, E.; Zahran, M.; Mahmoud, A., Time-fractional KdV equation: formulation and solution using variational methods, Nonlinear Dynamics, 65, 1-2, 55-63 (2011) · Zbl 1234.35219
[15] Atangana, A.; Secer, A., The time-fractional coupled-Korteweg-de-Vries equations, Abstract and Applied Analysis, 2013 (2013) · Zbl 1291.35273
[16] Abdulaziz, O.; Hashim, I.; Ismail, E. S., Approximate analytical solution to fractional modified KdV equations, Mathematical and Computer Modelling, 49, 1-2, 136-145 (2009) · Zbl 1165.35441
[17] Yang, X.-J., Advanced Local Fractional Calculus and Its Applications (2012), New York, NY, USA: World Science, New York, NY, USA
[18] Yang, X.-J.; Baleanu, D.; He, J.-H., Transport equations in fractal porous media within fractional complex transform method, Proceedings of the Romanian Academy A, 14, 4, 287-292 (2013)
[19] Hao, Y.-J.; Srivastava, H. M.; Jafari, H.; Yang, X.-J., Helmholtz and diffusion equations associated with local fractional derivative operators involving the Cantorian and Cantor-type cylindrical coordinates, Advances in Mathematical Physics, 2013 (2013) · Zbl 1291.35037
[20] Zhao, Y.; Baleanu, D.; Cattani, C.; Cheng, D. F.; Yang, X.-J., Maxwell’s equations on Cantor sets: a local fractional approach, Advances in High Energy Physics, 2013 (2013) · Zbl 1328.82035
[21] Yang, X.-J.; Baleanu, D.; Tenreiro Machado, J. A., Systems of Navier-Stokes equations on cantor sets, Mathematical Problems in Engineering, 2013 (2013) · Zbl 1299.76047
[22] Yang, A. M.; Cattani, C.; Zhang, C.; Xie, G. N.; Yang, X. J., Local fractional Fourier series solutions for non-homogeneous heat equations arising in fractal heat flow with local fractional derivative, Advances in Mechanical Engineering, 2014 (2014)
[23] Li, Y. Y.; Zhao, Y.; Xie, G. N.; Baleanu, D.; Yang, X. J.; Zhao, K., Local fractional Poisson and Laplace equations with applications to electrostatics in fractal domain, Advances in Mathematical Physics, 2014 (2014) · Zbl 1302.78005
[24] Long, C. Y.; Zhao, Y.; Jafari, H., Mathematical models arising in the fractal forest gap via local fractional calculus, Abstract and Applied Analysis, 2014 (2014) · Zbl 1474.92067
[25] Wang, S. Q.; Yang, Y. J.; Jassim, H. K., Local fractional function decomposition method for solving inhomogeneous wave equations with local fractional derivative, Abstract and Applied Analysis, 2014 (2014) · Zbl 1470.35416
[26] Yang, X.-J.; Srivastava, H. M.; He, J.-H.; Baleanu, D., Cantor-type cylindrical-coordinate method for differential equations with local fractional derivatives, Physics Letters A, 377, 28-30, 1696-1700 (2013) · Zbl 1298.35243
[27] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations. Theory and Applications of Fractional Differential Equations, North-Holland Mathematical Studies, 204 (2006), Amsterdam, The Netherlands: Elsevier, Amsterdam, The Netherlands · Zbl 1092.45003
[28] Ma, X.-J.; Srivastava, H. M.; Baleanu, D.; Yang, X.-J., A new Neumann series method for solving a family of local fractional Fredholm and Volterra integral equations, Mathematical Problems in Engineering, 2013 (2013)
[29] Yang, A.-M.; Chen, Z.-S.; Srivastava, H. M.; Yang, X.-J., Application of the local fractional series expansion method and the variational iteration method to the Helmholtz equation involving local fractional derivative operators, Abstract and Applied Analysis, 2013 (2013) · Zbl 1292.35316
[30] Wei, W.; Srivastava, H. M.; Wang, L.; Shen, P.-Y.; Zhang, J., A local fractional integral inequality on fractal space analogous to Aderson’s inequality, Abstract and Applied Analysis, 2014 (2014) · Zbl 1474.26151
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.